MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE VALVE ONLY

INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE VALVE ONLY
Catalog Number 828800PL
Medical Device Problem Code Device Difficult to Program or Calibrate (1496)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
Sales representative narrative: "the physician removed and revised shunt on (b)(6) 2025.He notified me on (b)(6) 2025, that the valve that he removed would not reprogram.He replaced the valve with a new certas valve.A different neurosurgeon implanted the valve a few years ago".
 
Additional Manufacturer Narrative
Updated fields: b3, e1, e3, g2, g3, g6, h2, h3, h11.Additional information received: did the patient had any signs and symptoms due to the product malfunction? if yes, please provide details.Answer: "no".Current status of the patient: answer: "good".
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The certas valve (id (b)(6)) was returned for evaluation.Failure analysis -the position of the cam when the valve was received was at setting 7.The valve was visually inspected, and no defect was noted.The valve passed the test for programming, occlusion, leak, reflux, siphon guard and pressure.The valve functions.Root cause analysis - no root cause could be determined as the technician could not confirm any occlusions with the valve at the time of investigation.The possible root cause for the issue reported by the customer, could be due to biological debris and protein build up interfering with the valve or to improper handling of the device, at the time of investigation no function issues were noted.

Brand Name
CERTAS PLUS INLINE VALVE ONLY
Common Device Name
CERTAS PLUS
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21264699
Report Number3013886523-2025-00022
Device Sequence Number9646694
Product Code JXG
UDI-Device Identifier10381780521013
UDI-Public10381780521013
Combination Product (Y/N)N
PMA/510(K) Number
K223330
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number828800PL
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2025
Supplement Date Received by Manufacturer01/29/2025
04/01/2025
Initial Report FDA Received Date01/29/2025
Supplement Report FDA Received Date02/14/2025
04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown